# SDR CA040811007

- Difficulty date: July 2, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Piper PA-32RT-300T
- Aircraft time: 2,930 hours
- Engine: Lyc TIO540S1AD
- Propeller: Hartzl HCE2YR1BF
- System (JASC): 2216 · Autopilot Trim Servo
- Part: Cable
- Part number: 62701135
- Condition: Worn
- Location: Autopilot
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) STAB TRIM STIFF WHEN COLD, PILOT SUSPECTED AFT TRIM DRUM INSPECTION OF COMPLETE CONTROL SYSTEM. FOUND CABLE (NR 62701-135) FRAYED OVER 60 PERCENT AT AREA OF ELECTRIC AUTOPILOT MOTOR. SUSPECTED LOW TEMP AND LOW CABLE TENSION CAUSED CABLE TO JAM AROUND THE SEVERED PULLEY WINDINGS AT THE TRIM MOTOR.  NEW CABLE INSTALLED TO CORRECT TENSION AND SYSTEM FUNCTIONS NORMAL.  ELECTRIC TRIM MOTOR HIDDEN FROM DIRECT VIEW UNDER AFT EDGE OF CARGO AFT WALL.
